MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR CORK AXS CATALYST 7 .068IN ID X 132CM - US; CATHETER, THROMBUS RETRIEVER
Model Number IC068132
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned and the reported lot number was confirmed from the returned device.Visual/microscopic inspection revealed that the catheter shaft was broken at 54 mm from the proximal end of the hub (adjacent to the strain relief).Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as analysed event.As per the available information, the device was damaged being pushed through the balloon catheter.The reported event was confirmed based on the damage noted during analysis.An assignable cause of procedural factors was assigned to the as reported "catheter shaft kinked/bent" and the as analysed "catheter shaft broken/fractured inside patient/during use", as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu, but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
The subject catheter was returned for analysis and it was discovered that the subject catheter shaft was broken/fractured inside the patient's anatomy during procedure.The procedure was completed successfully using a new catheter.There were no reported clinical consequences to the patient.

Brand Name
AXS CATALYST 7 .068IN ID X 132CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10174957
Report Number3008881809-2020-00179
Device Sequence Number16759662
Product Code NRY
UDI-Device Identifier07613327417227
UDI-Public07613327417227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2021
Device Model NumberIC068132
Device Catalogue NumberIC068132
Device Lot Number21601826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2020
Initial Report FDA Received Date06/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1